MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Catalog Number 150NSS35
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that for the same patient undergoing the same procedure, after the guidewire was used to introduce the ureteroscope into the ureter, the guidewire was withdrawn.Subsequently, the guidewire surface exhibited wrinkles and became rough, rendering it unsuitable for guiding stent placement.Patient was exposed to bodily fluid.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation the reported event is addressed within the labeling as it state: warnings: - inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.-do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.- do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.-use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.-attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.- do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.- sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Direction of use: 2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d,e,f,h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23209203
Report Number1018233-2025-08784
Device Sequence Number9139517
Product Code EZB
UDI-Device Identifier00801741051524
UDI-Public(01)00801741051524(11)250129(17)291130(10)NGJZ1092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150NSS35
Device Lot NumberNGJZ1092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown